Facebook Pixel

will my acute dystonic reaction reoccur or turn into a form of tradive dyskinesia?

By November 3, 2011 - 2:28pm
Rate This

I went to the Er for having severe and painful muscle spasms of my face a neck. It was extremely scary and painful. Othe symptoms included my left foot pulling to one side and the severe need to pace. I felt extremely jttery. I couldnt sit still keep sitting and pacing. The Er said it was from a reaction to Reglan. I was taking 10mg 4x a day to help with lactation. I only been taking it for 2 days. They gave me Benadryl and a muscle relaxer. It went away by the next day, but I am still having anxiety/panic attacks. I keep thinking it will return. I occassionally feel little tiny tremors in my face, foot and hands and think it will turn into what I had. To be honest I can't say if these tremors I feel are new or if they are normal. I stopped taking the Reglan. Can anyone put my mind at ease? What are these tiny twitches I still feel? Is that normal body stuff? Do you think anything else will develop?
Thanks Rebecca

Add a Comment1 Comments


Hi Rebecca,

This is the warning information for Reglan, which I found on the website, RxList:

Treatment with metoclopramide can cause tardive dyskinesia, a serious movement disorder that is often irreversible. The risk of developing tardive dyskinesia increases with duration of treatment and total cumulative dose.

Metoclopramide therapy should be discontinued in patients who develop signs or symptoms of tardive dyskinesia. There is no known treatment for tardive dyskinesia. In some patients, symptoms may lessen or resolve after metoclopramide treatment is stopped.

Treatment with metoclopramide for longer than 12 weeks should be avoided in all but rare cases where therapeutic benefit is thought to outweigh the risk of developing tardive dyskinesia. "

If the ER doctor has not already advised you, you should make a follow up appointment with your primary care physician. Equiped with your medical history and report of your emergency room visit, your physician should be able to counsel you about what you can expect and if other symptoms will develop.


November 3, 2011 - 3:50pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.